MAUDE Adverse Event Report: ENDOLOGIX INC. AFX; BIFURCATED

ENDOLOGIX INC. AFX; BIFURCATED
Model Number BA22-80/I16-40
Medical Device Problem Codes Failure To Adhere Or Bond (1031); Hole In Material (1293); Leak/Splash (1354)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/07/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The devices involved in the event will not be returned for evaluation, they remain implanted in the patient.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Devices remain implanted in the patient.
 
Event or Problem Description
Patient initially implanted with a bifurcated stent and a suprarenal aortic extension on (b)(6) 2016.Following the initial implant procedure an angiogram identified a possible type 2 endoleak or a possible type 3a endoleak between the main body stent and the proximal extension.Further review of the angiogram also showed a possible type 3b endoleak at the suture line of the main body as well as a type 1b endoleak from the left limb of the main body.The type 3b endoleak of the main body was thought to be due to damage caused by the proximal extension during implant.The physician elected to implant an additional limb extension to resolve the type 1b endoleak as well as an infrarenal aortic extension to seal the type 3a endoleak.A final scan showed the patient still had an unknown endoleak remaining at the main body, possible type 2 or type 3 endoleak.The physician is planning to reline the with an additional bifurcated stent.A secondary intervention has not been completed or scheduled.
 
Additional Manufacturer Narrative
At the completion of the complaint investigation, based on the limited information received, the clinical evaluation was able to confirm an unknown endoleak and a type 2 endoleak.There were no patient medical records and no patient image studies available for review.The manufacturing evaluation did not reveal any issues or deviations that would explain the reported event.The manufacturing lot evaluation confirmed all devices met specifications prior to release.The event devices remain implanted in the patient and were not available for further evaluation.The root cause of the reported event is unknown.There is not enough information to determine the root cause of the reported event at this time.There have been no additional adverse event reported for this patient.

Brand Name
AFX
Common Device Name
BIFURCATED
Manufacturer (Section D)
ENDOLOGIX INC.
2 musick
irvine CA 92618
MDR Report Key6153716
Report Number2031527-2016-00569
Device Sequence Number970595
Product Code MIH
UDI-Device Identifier00818009010124
UDI-Public(01)00818009010124(17)190624
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/24/2019
Device Model NumberBA22-80/I16-40
Device Lot Number1414198-021
Was Device Available for Evaluation? No
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/07/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/07/2016
Supplement Report FDA Received Date02/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR